What do i do

chip

Registered User
Jul 19, 2005
400
Scotland
I am getting the ILF and can now get carers in to help. This after 5 years of caring. With the 10hrs i previously got my husband had a carer who became a friend. He has now left no longer living in this country. My husband only wants him and its affected him. He now will not accept any carer or anyone coming to the house. He also doesnt want to go to any of his clubs ether. He isnt depressed all he wants is the carer who left. I am having great problems with this. He won't let me out his site. Please please any sugestions.
 

Skye

Registered User
Aug 29, 2006
17,000
SW Scotland
Hi Chip

Gosh, that's a hard one.

Will you be able to have one carer to cover all the hours they give you? And who chooses the carer?

It would obviously be better to have just one carer, so that your husband can get to know him, and it would have to be someone your husband would get on with.

I think you might have to stay in with them a few times until your husband is comfortable with the new person, then gradually start to go out and leave them to 'do a bit of shopping', until he is happy to be left.

All I can think of at the moment, someone else may have more ideas.

Love,
 

jenniferpa

Registered User
Jun 27, 2006
39,448
Congratulations on getting ILF, chip. I know how much that worried you.

It's all very well him saying he only wants this carer, and I would go along with Hazel's suggestions re introducing a new one, but you say he will not let anyone else come? What does that mean, exactly? Bars the door, refuses to speak to them, what? Because if it's something short of violence I think you're going to have to do what you have to do without discussing it with him. I know it seems heavy handed, but it's you being heavy handed with the disease, not him.

Jennifer
 

chip

Registered User
Jul 19, 2005
400
Scotland
he has walked off going across roads saying i dont want him. In the house he gets agitated storms around the house rips up things keeps saying no i dont want him. I'm out for 11hrs on the 11th of march so i dont have long to solve this. I dont get the ILF money till 6 weeks time
I have tablets to calm him but they arent working
 

Grannie G

Volunteer Moderator
Apr 3, 2006
70,389
Kent
Hi Chip,
Do you have an emergency SS number to call. If so, I think you should use it. it is obvious he is out of control and you need help.
Sylvia x
 

Skye

Registered User
Aug 29, 2006
17,000
SW Scotland
Chip


If the tablets aren't working you need to go back to your GP/consultant, whoever prescribed them, and get them to try something else. As soon as possible.
 

chip

Registered User
Jul 19, 2005
400
Scotland
yes i have tablets but that is another story they are causing him to be agressive and not to sleep when i stop them he is ok. I have been told to give him them but this is a side effect. The hos doc will not listen to me but tomorrow i am going to say i want a written letter to say that i have made them aware and if anything happens or he attacks me they will be held responsable. I used to check up on Doctors prescribing that was my job. I do no there is other tablets that do not have many side effects i phoned up the help line and was advised to do this. Its just one battle after another.
The hos doc only see's him if they are called i'm with him every day
 

Margarita

Registered User
Feb 17, 2006
10,824
london
What is ILF ?

yes i have tablets but that is another story they are causing him to be agressive and not to sleep when i stop them he is ok.
what medication is he takeing ? am just wondering what it for .

This is going to sound really bad but why not use a littlie white lie , say that his other carer has died , that’s why he can not come back , you did not want to tell him before because you thought it would upset him , but thought its best to tell him the truth now

I am only thinking along that line as my mother carer really did die last year. She died from natural courses at the age of 33 .
 

jenniferpa

Registered User
Jun 27, 2006
39,448
I doubt that would do any good though Maggie. Either Chip's husband can't remember that the carer has left the country, or won't accept another if he can.

Chip you'll have to get that medication sorted. It's hardly effective for calming if it actually makes him agressive. Some people do have an unusual response to medications: I (and my son, so maybe it's genetic) have a peculiar reaction to certain sedatives - they actually make us hyperactive, goodness knows why. This response even has a name: paradoxical reaction. In other words, it can produce or exacerbate the very symptoms it's supposed to alleviate.

Jennifer
 
Last edited: